A Case of ALERD Masquerading as Paracetamol Poisoning

  • Siddarameshwar S Kalyanshettar Department of Paediatrics, Sri BM Patil Medical College Hospital and Research Centre, BLDE (Deemed to be university), Vijayapura, Karnataka, India
  • Shankargouda V Patil Department of Paediatrics, Sri BM Patil Medical College Hospital and Research Centre, BLDE (Deemed to be university), Vijayapura, Karnataka, India
  • Prakash VJ Department of Paediatrics, Sri BM Patil Medical College Hospital and Research Centre, BLDE (Deemed to be university), Vijayapura, Karnataka, India
  • Asif Mahaldar Department of Paediatrics, Sri BM Patil Medical College Hospital and Research Centre, BLDE (Deemed to be university), Vijayapura, Karnataka, India
  • Prashant Teggi Department of Paediatrics, Sri BM Patil Medical College Hospital and Research Centre, BLDE (Deemed to be university), Vijayapura, Karnataka, India
Keywords: ALERD, Paracetamol poisoning, Biphasic seizures

Abstract

ALERD (Acute leukoencephalopathy with restricted diffusion) is a clinico – radiological diagnosis. Many novel causes of acute encephalopathy are emerging in children. MRI plays an important role in the diagnosis and management of such children. Many infectious and non-infectious conditions and poisonings are known to precipitate acute leukoencephalopathy. A commonly used drug like paracetamol ingested in large quantities is known to cause varied effects. We describe one such child who presented to us with paracetamol poisoning and developed acute leukoencephalopathy. He was later found to have restricted diffusion on magnetic resonance imaging.

Downloads

Download data is not yet available.
Abstract
237
PDF
149
Published
2020-12-15
How to Cite
Kalyanshettar, S., Patil, S., VJ, P., Mahaldar, A., & Teggi, P. (2020). A Case of ALERD Masquerading as Paracetamol Poisoning. Journal of Nepal Paediatric Society, 40(3), 261-264. https://doi.org/10.3126/jnps.v40i3.29728
Section
Case Reports